Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 18, 2016, 12:07 PM CST. It took effect at Nov 19, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 12:07 PM CST (18:07 UTC)
- In effect from
- Nov 19, 2016, 12:00 AM CST
- Expired
- Nov 18, 2016, 8:53 PM CST
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
016 WHUS74 KLCH 181807 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1207 PM CST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM TONIGHT THROUGH SATURDAY MORNING... .A COLD FRONT WILL PUSH ACROSS THE COASTAL WATERS THIS EVENING WITH STRONG NORTH WINDS AND ROUGH SEAS DEVELOPING IN ITS WAKE. FREQUENT WIND GUSTS OF GALE FORCE ARE EXPECTED TONIGHT THROUGH MID-DAY SATURDAY. GMZ455-475-190300- /O.CAN.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.UPG.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/ /O.NEW.KLCH.GL.W.0008.161119T0900Z-161119T1800Z/ /O.NEW.KLCH.SC.Y.0041.161119T0600Z-161119T0900Z/ /O.CAN.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1207 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST SATURDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-470-472-190300- /O.CON.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.UPG.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/ /O.NEW.KLCH.GL.W.0008.161119T0600Z-161119T1800Z/ /O.CAN.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1207 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-190300- /O.CON.KLCH.SC.Y.0039.161119T0600Z-161119T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1207 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WINDS...AROUND 20 KNOTS AND GUSTY. * WAVES/SEAS...INLAND BAYS AND WATERS BECOMING VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
942 WHUS74 KLCH 190253 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 853 PM CST FRI NOV 18 2016 ...GALE WARNING IN EFFECT THROUGH SATURDAY MORNING... .A COLD FRONT WILL PUSH ACROSS THE COASTAL WATERS WITH STRONG NORTH WINDS AND ROUGH SEAS DEVELOPING IN ITS WAKE. FREQUENT WIND GUSTS OF GALE FORCE ARE EXPECTED TONIGHT THROUGH MID-DAY SATURDAY. GMZ455-475-191400- /O.EXB.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.CAN.KLCH.SC.Y.0041.161119T0600Z-161119T0900Z/ /O.EXT.KLCH.GL.W.0008.161119T0600Z-161119T1800Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 853 PM CST FRI NOV 18 2016 ...GALE WARNING NOW IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-470-472-191400- /O.CAN.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.EXT.KLCH.GL.W.0008.161119T0300Z-161119T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 853 PM CST FRI NOV 18 2016 ...GALE WARNING NOW IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-191400- /O.EXT.KLCH.SC.Y.0039.161119T0300Z-161119T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 853 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...AROUND 20 KNOTS AND GUSTY. * WAVES/SEAS...INLAND BAYS AND WATERS BECOMING VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:43 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 18, 11:43 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1143 AM CST Fri Nov 18 2016
.AVIATION...
The main weather impact for the forecast period will be a cold
front the will move across the region through this evening. Ahead
of the front VFR/MVFR conditions will be in place with VCSH giving
way to VCTS after 21Z with the front approaching. Winds ahead of
the front will generally be out of the S/SW at 10 knots. The
associate shift in winds from SW to WNW is forecast to be in the
vicinity KAEX and KBPT around 00Z this evening and continue to the
SE reaching KLCH near 01Z and KLFT/KARA by 04Z. Thunderstorms
accompanying the frontal passage could produce gusty winds of 25
to 30 knots and reduced visibilities. Behind the the front,
northerly winds will increase to 15 knots with gusts to 25 and
persist through the rest of the forecast period with VFR
conditions.
&&
.PREV DISCUSSION... /issued 1032 AM CST Fri Nov 18 2016/
DISCUSSION...
A cold front currently extends from western AR southwest into the
Hill Country of central TX. Regional radar mosaic shows a band of
showers and tstms along the boundary with more widely sctd showers
developing acrs southeast TX in advance of the system. Acrs the
CWA, temperatures have already warmed into the middle and upper
70s under mostly sunny to partly cloudy skies.
Expect clouds to increase from west to east into early aftn with
showers and storms reaching our western zones between noon and 2
pm. The band of activity will progress eastward reaching an AEX to
LCH line by late aftn and the Acadiana region by mid-evening.
Brisk northerly winds developing behind the front will bring a much
colder airmass into the area for the weekend.
Other than some minor adjustments to hourly temperatures/dewpoints
and winds, no significant changes to were made to current fcst.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 45 61 33 62 / 60 0 0 0
LCH 50 63 37 63 / 60 0 0 0
LFT 50 62 37 63 / 50 0 0 0
BPT 48 65 38 64 / 50 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late tonight through Saturday morning for GMZ450-
452-455-470-472-475.
Small Craft Advisory from 9 PM this evening to midnight CST
tonight for GMZ450-452-455-470-472-475.
Small Craft Advisory from midnight tonight to noon CST Saturday
for GMZ430-432-435.
SMALL CRAFT EXERCISE CAUTION from 9 PM CST this evening through
this evening for GMZ430-432-435.
&&
AVIATION...26Hazardous weather outlook, Nov 18, 8:41 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 841 AM CST FRI NOV 18 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-191445- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 841 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...BUT NO SEVERE WEATHER IS EXPECTED. STORMS WILL ALSO BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT...WITH STRONG WINDS AND ROUGH SEAS DEVELOPING OVER THE COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH A GALE WATCH IN EFFECT FOR LATE TONIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLDER AND DRIER CONDITIONS ARE EXPECTED SATURDAY. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE THREAT DURING THE DAY. A GALE WATCH WILL REMAIN IN EFFECT SATURDAY MORNING OVER THE COASTAL WATERS...BUT WINDS AND SEAS WILL GRADUALLY DIMINISH BY LATE SATURDAY INTO SUNDAY. COLDER TEMPERATURES SETTLING OVER THE REGION WILL BRING THE POSSIBILITY OF FROST TO PORTIONS OF CENTRAL LOUISIANA SUNDAY MORNING AS TEMPERATURES DIP INTO THE LOWER 30S. THE NEXT FRONT IS PROJECTED THROUGH THE REGION ON WEDNESDAY WITH SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:13 PM CST | Gale Watch | LCH | 15 hr | |
| Nov 18, 3:51 AM CST | Small Craft Advisory | LCH | 50 hr | |
| Nov 18, 3:51 AM CST | Small Craft Advisory | LCH | 8 hr | |
| Nov 18, 12:07 PM CST | Gale Warning | LCH | 24 hr | |
| Nov 18, 3:01 PM CST | Special Weather Statement | LCH | Vernon | 59 min |
| Nov 18, 4:06 PM CST | Special Weather Statement | LCH | Hardin | 39 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.